• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Seeking Info About Mirena

I have decided to stop using Depo-Provera (injection) due to some very nasty side effects. I am interested in long term birth control, but not sterilization. I'm sure I'm done having kids, but don't want to permanently eliminate the option. I think the best product for me would be Mirena but I'd like to hear from some people who use it first. Are periods lighter or heavier? Shorter or longer? Have you had any complications with insertion? Any help would be much appreciated.

Answer Question
 
Anonymous

Asked by Anonymous at 10:44 PM on Jul. 17, 2009 in Health

Answers (5)
  • Try a diaphram. It is hormone free, has no side effects, it very safe and does not have a history of infections, class action law suits or infertility
    rkoloms

    Answer by rkoloms at 10:50 PM on Jul. 17, 2009

  • I had mirena for a little over a year and I bled for the first month after insertion but I haven't had a period since. I sometimes still have the cramp feeling but not that often. I haven't had any other problems or any at all really.
    Bamzakarat

    Answer by Bamzakarat at 10:51 PM on Jul. 17, 2009

  • OP HERE - How do you even use a diaphram? Is it something that stays inside or do you reinsert it every time you have sex? I didn't even know they were still around!
    Anonymous

    Answer by Anonymous at 10:59 PM on Jul. 17, 2009

  • i have the mirena iud, i have had no problems with it at all. but some people have. i still get my period, its like normal. it did not feel good at all getting it put in. but some motrin and a nap later it was all good. it has worked perfectly. i get it taken out november of next year. so for the past 4 yrs its worked great, but its not for everyone.
    navyma23

    Answer by navyma23 at 11:57 PM on Jul. 17, 2009

  • my experience with the mirena was awful! i became very depressed, could barely bring myself to get off the couch. when i did get up, i was in alot of pain. my joints ached, i started walking funny to eleviate pressure on my feet. just a miserable 3 months. fought with my dr. to remove it, because he thought the best option would be to go on antidepressants. but when i refused to leave unless he removed it, he really didnt have a choice. within a few weeks i felt a 1000x better! they dont warn you of these crazy side effects but i read about many women who experienced them.
    brodysmama23

    Answer by brodysmama23 at 12:08 AM on Jul. 18, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.